MAUDE Adverse Event Report: ORTHALIGN, INC. ORTHALIGN PLUS SYSTEM; ORTHALIGN PLUS NAVIGATION UNIT

ORTHALIGN, INC. ORTHALIGN PLUS SYSTEM; ORTHALIGN PLUS NAVIGATION UNIT
Model Number 403001-05
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation of returned navigation unit log file found a significant change in cup values were displayed after the cup was impacted.The root cause of this issue is navigating the cup with the sensor attached to the impactor while impacting.Orthalign does not recommend navigating during impaction, it can cause damage and loss of navigation accuracy.Orthalign recommends navigating, taking the sensor off the impactor, then impacting.After impaction, the "check cup" feature can be utilized to verify results.A review of the device history record (dhr) was conducted.The device passed all manufacturing specifications prior to release.Orthalign, inc.Will continue to monitor this issue and take action if alert limits are exceeded.This initial report is being filed after the due date as the initial submission was found to have not be received during an attempt to submit the follow-up report.At that time, the error message "error: initial report / prior supplement has not been received.The initial report is missing." alerted orthalign inc of the issue prompting the submission of this as an initial report.
 
Event or Problem Description
It was reported that total hip arthroplasty was performed with hipalign in the morning with the navigation unit and reference sensor.While the surgeon was impacting cup, abduction angles was bigger and bigger such as from 60 to 70 degrees.He impacted the cup again, angles the navigation showed was proper such as 40 degree and 15 degree.The only abduction angles became bigger when impacted.

Brand Name
ORTHALIGN PLUS SYSTEM
Common Device Name
ORTHALIGN PLUS NAVIGATION UNIT
Manufacturer (Section D)
ORTHALIGN, INC.
120 columbia
suite 500
aliso viejo CA 92656
MDR Report Key12294353
Report Number3007521480-2021-00023
Device Sequence Number11884680
Product Code OLO
UDI-Device Identifier00851977007901
UDI-Public00851977007901
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172462
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number403001-05
Device Catalogue Number403001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2020
Initial Report FDA Received Date08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1